A 62-year-old man presented 6 h after a mixed intentional overdose of dilatizem (Adizem-SR), atorvastatin, aspirin and isosorbide mononitrate. He was symptomatic, with vomiting, blurred vision and unsteady gait. Despite initial fluid resuscitation and calcium chloride, glucagon, and high-dose ionotropic therapy, his hypotension remained refractory to treatment. A bolus of high-dose insulin (Actrapid) was administered, followed by a continuous infusion. Glucose was administered to maintain a state of euglycaemia. Over the following 24 h, the patient was given 1140 units of accumulative insulin. This resulted in a significant improvement in arterial blood pressure values and metabolic indices, allowing contiguous weaning off inotropes. This case supports the use of rescue hyperinsulinaemic euglycaemia in patients with an overdose of calcium channel blockers who remain hypotensive despite standard pharmacological measures.
- Calcium channel blockers
- mental health
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.